Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro and Klonpin questions.

This is my first attempt to discuss this via the internet. Thanks all who make this available.

I do not believe I should be on an anti-depressant, however, due to a series of events, I am suffering the "cure" of Lexapro and Klonopin.

I had been on a med for digestion, which after 11 days, had me in such a confused and anxious state that I wound up in the emergency room. Checked out healthy and sent home. At the advice of friends I called my Gyno who said it sounded as though I needed something for anxiety and prescribed Lexapro, 10mg. Took one that evening, and the next morning was seriously wanting to harm myself. Back to the emergency room, admitted to "Behavioral Medicine" wing. Seen very briefly by a psychiatrist, who said "You've had a panic attack, take Lexapro"

After discharge, went to see his associate who takes my ins. (he doesn't), and she simply concurred with him and has me on Lexapro and Klonopin. I have never been more miserable in my life! It has been three months. The first month was slow going up, the second month level, this past month is nothing by crying and thoughts of, well, you know. I WAS NOT LIKE THIS BEFORE THE DIGESTION MEDICATION AND THEN LEXAPRO. Am I off the mark thinking I need to be off this stuff? I am not funcioning like a normal human being, and am dragging my family down with me. When I last spoke with the Dr. she thought upping the dose might help, but I think that's the wrong direction.

Any thoughts from those who made it through this long question? Thanks.
8 Responses
172715 tn?1285498090
Get a second opinion by a psychiatrist and or your regular physician.  Also ask the pharmacist if the digestion medicine that you took would cause such a reaction.  Get proof on paper either way. Bring it too the doctors just in case it comes up. Good Luck and don't wait too long.
Avatar universal
I too am on Lexapro, and it is not helping with my anxiety, either.  I have had thoughts of suicide, as well, and I think if it weren't for my child, I would have already.  I am seriously thinking about getting off of it, but be careful, it gives you serious headaches if you stop cold!  I tried that.  Felt like I had the flu.  I am also going to research it more.  In the beginning of my search for help, I resisted meds, but I was SO depressed, I gave in to them.  Now I regret it, but I know there are so many other kinds of meds out there.  More importantly, pray.  I don't mean to push any religion on you or anything, but when there is nothing else for you to believe in, it really helps!  I have also found that working out really helps with my depression!  Best of luck!  
Avatar universal
Thank you to both posters.

I did verify that the digestion medication was the original problem, so that's clear.

Since my first post, I did try one day of skipping my pill.  DON'T TRY THAT!  I woke up feeling like me for about half an hour.  It was wonderful!  I didn't wake up anxious, I woke up energized.

Then the headache hit, the nausea started and within an hour I was back to the suicidal thoughts.  I had to take the Lexapro.

So, here I am. Still on it.  I feel defeated and trapped.

Thanks again.  I also saw a therapist since my first post, who also suggested getting a new psychiatrist if this one doesn't at least listen.  I think some Drs. are like PEZ dispensers.
Avatar universal
Sounds like you are on the wrong mix of medication. Meds work different for different people pending your own body. Klonopin works wonders for me but may not for someone else. I've never taken Lexapro but it works for a lot of women w/ post partum depression.

See your doctor, I suggest a psychiatrist b/c they can get your meds regulated.
Avatar universal
my doc gave me some samples of lexapro... i took one... and will never take again.  i had the worst reaction.  my entire body felt like it was on fire and i couldnt stop shaking... i thought i was having a stoke becuase the burning started in my neck and moved to my brain.  the doctor also gave me klonopin to counteract the side effects of the lexapro... WTF man!  i have the feeling he knew this would happen to me.  

about a month ago i started having symptoms GAD... i worry constatly that i am going to have a heart attack or a stroke... my palms get cold and sweaty... i shake and feel extremely cold... i have checked my blood pressure at these times and its normal... also had a echocardiogram and i think everything there is normal...  i dont have suicidal thoughts... i am so tired but cant sleep... anytime i close my eyes i feel a pressure in my head and then i imagine stroke and my eyes pop open... my husband travels for work and i keep a phone in my hands almost all the time becuase im so afraid something will happen to me... i wasnt depressed before this anxiety started... but i am now.  i want this to go away... im so desperate for my life to be back to normal...  im callinga  phychiatrist tommorrow.  maybe talking will help.  i dont like medication... it seems my body is sensitive to to any and all side effects... *sigh*  what am i going to do?
Avatar universal
Im 22 and have been on medication since i was 13. Depression and anxiety runs in the family. I went through so many different doctors, meds, and opinions i wouldn't be able count them on my toes and hands combined.
If your meds aren't working for you then you need to tell your doctor and switch them, and probably not up the dosage. Especially if the side effects are happening. And always research your meds to make sure what you are taking is right for you.
Different medications work differently for different people. And also dont trust all doctors! Some doctors are idiots, or they make big big mistakes. Remember you know your self and what you need. If your doctor doesnt want to listen then get a new doctor.

I was on adderall for awhile and it gave me great energy which helped for work cause i was always tired before that, but that means i shouldnt be on adderall cause thats supposed to calm down ppl with ADD. Then they had me on something else i forget the name, i think it was Amphetamine, but it made my arms numb, and really dizzy.

Then i tried Klonpin and Lexapro and it was a disaster. I was having huge depression problems slitting my wrists even so bad i needed stitches. I was also having problems even talking to my boyfriend of years that i had to keep popping klonpin cause i was nervous of talking to him about everyday things. I also had crazy panic attacks in stores because of noise and too many people as well.

If your having suicidial thoughts you should NOT continue taking Klonpin, its ones of the side effects. Lexapro takes a long time to work and my family was afraid i would end my life before it kicked in so i switched doctors.

Anyways they were going in the wrong direction completely. After years of trying different meds i have found a medication that makes me feel like a normal person. I am now on Cymbalta, and it's great, at least for me. I take 60mg during the spring and summer. I have an increase in depression in the fall and winter so they upped the dosage to 120mg. Cymbalta also helps chronic pain disorder which might help your digestion problems.

I think it's safe to say that klonopin and lexapro aren't workin for you.
Good luck it might take years to figure out what's best for you but it's worth feeling normal again.
Avatar universal
So I've been on Lexapro for 4years. I just got off of it a little over a month ago. So you know any anti depression and anxiety meds have side effects to cause depression and anxiety. If I were you I would try another kind of anti depessent, and try a new doctor also. These kinds of meds are nothing to play with. Listen to your body.
Avatar universal
Ive tried everything to get my head to stop racing and sleep. Ive tried everything over the counter and even Ambien. Nothing seems to work. Any rational suggestions,answers or help?
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.